MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number 426-2522X
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 02/2026).H11: section a: through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a percutaneous transluminal angioplasty procedure in the tibial femoral artery via the common femoral artery, the dilatation catheter was allegedly stripped right off the shaft when the scrub technician removed the balloon from the plastic balloon housing.It was further reported that there was no difficulty removing the protective balloon cover or any of the sterile packaging components.Reportedly, the device did not separate inside the patient and the balloon was not caught in the lesion.The procedure was completed by using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Therefore, a device history record review is not required.Investigation summary: the physical device was not returned for evaluation.Also, images or video file of the alleged event were not provided.The result of the investigation is inconclusive for the reported device detachment issue.The root cause for the reported device detachment issue could not be determined based upon the available information received from the field communications.Labeling review: the instruction for use for this sleek otw device was reviewed and the following sections are applicable.Balloon characteristics: please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Compliance charts are provided with each product.Please note that balloon diameters may vary within manufacturing tolerances.All inflations should be viewed under fluoroscopy.The sleek® otw balloons reach their nominal diameter at 6 atm (608 kpa).Indications: the sleek® otw catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.Warnings: visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.Use the catheter prior to the ¿use by¿ date specified on the package.Do not advance the guidewire, balloon dilation catheter, or any component if resistance is met, without first determining the cause and taking remedial action.Precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Storage: store in a cool, dark, dry place.Use the catheter prior to the ¿use by¿ date specified on the package.Directions for use: inspection and preparation: remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.H10: d4 (expiration date: 02/2026), h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for these reports.Investigation summary: the device was returned as two sections, the first section measures 1280mm, the second section measured 230mm.A break at the taper point of the balloon at the proximal bond was confirmed.There was no evidence of previous balloon inflation, the pleats and folds were intact.A break was also confirmed on the inner located within the outer shaft.The balloon sleeve was returned present on the balloon.A pinched section on the sleeve was noted 60mm from proximal marker band.The sleeve was removed with some effort, likely due to the pinched section on the sleeve.The inner diameter of the balloon sleeve was measured and was within the specifications.Therefore, the result of the investigation is unconfirmed for the reported device detachment issue.The root cause for the reported device detachment issue issue could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: the instructions for use for this sleek otw device was reviewed and the following sections are applicable.Balloon characteristics: please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Compliance charts are provided with each product.Please note that balloon diameters may vary within manufacturing tolerances.All inflations should be viewed under fluoroscopy.The sleek® otw balloons reach their nominal diameter at 6 atm (608 kpa).Indications: the sleek® otw catheters are intended for balloon dilatation of the femoral, popliteal, and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.Warnings: visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.Use the catheter prior to the ¿use by¿ date specified on the package.Do not advance the guidewire, balloon dilation catheter, or any component if resistance is met, without first determining the cause and taking remedial action.Precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Storage: store in a cool, dark, dry place.Use the catheter prior to the ¿use by¿ date specified on the package.Directions for use: inspection and preparation: remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.H10: d4 (expiration date: 02/2026), g3, h2, h6 (device) h11: h6 (method, result) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SLEEK OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18902795
Report Number9616666-2024-00060
Device Sequence Number9068978
Product Code DQY
UDI-Device Identifier00801741133701
UDI-Public(01)00801741133701
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number426-2522X
Device Lot NumberCMHQ0350
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer04/29/2024
06/05/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/07/2024
06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown